Hello again! It has been 26 days since I started accutane, and unfortunately I haven't been very good about posting updates. I've become really busy with work since I started on it, but tonight I'm actually getting a chance to post! I've already had some pretty great results, but that's not without some pretty brutal side effects as well.
The blackheads on my nose and cheeks are disappearing! (This is awesome because these are what made me most self conscious. Of course my chest and back bothered me, but I don't go shirtless very often, so the blackheads bothered me more. I had trouble finding many people who said whether or not it helped their blackheads, and that was one thing that made me question starting it. Well listen here: IT GETS RID OF BLACKHEADS TOO! ALL OF MINE HAVE COME TO THE SURFACE, AND MY NOSE LOOKS INFINITELY CLEARER THAN IT DID BEFORE, AND MY PORES LOOK SMALLER! AND THIS IS JUST 26 DAYS IN!)
The acne on my chest, shoulders, and back are clearing up. They're not perfectly clear yet, but I didn't expect them to be. At least I can see SOME results already.
My skin doesn't seem nearly as oily as it used to be. I don't have to go blotting the oil off my face. This makes me a lot more confident in public places because I don't have to disappear at random moments to find paper towel or tissue paper.
My face and lips are dry. And I mean DRY. I expected the dryness because everyone is pretty clear about how dry your skin will get, but I have to emphasize points of it because it's the biggest side effect for me right now.
1. My lips are cracking. The worst is in the corners of my mouth. It's difficult for me to eat. Especially things like cheeseburgers, because when I open my mouth too wide it hurts. Badly.
2. My face, especially around my mouth/chin stretches and becomes scaly/flakey when I eat. (Once again, especially with cheeseburgers and other things I have to open my mouth widely to eat)
Lastly, I have experienced SOME hair shedding. It's not horrible; just a little more than I'm used to seeing coming out in/after the shower.
Altogether, given the good and the bad, it's worth it to stay on it. (To me at least)
I just today went back for a follow up appointment, and they want to up me to 60 mg. I'll be honest, I'm a little freaked out about it. I mean, I'm already experiencing some pretty hardcore side effects, but I'm going to try my hardest to stay positive about it. I got Cerave moisturizer to help with the dryness in my face, and I'm hoping it will help me out, because the moisturizer I had before had salicylic acid in it, which probably just wasn't doing any favors for my dryness.
I'll try my hardest to keep you guys more updated. Hopefully that means I won't have to write such long posts too... lol.
I've been on just about every acne medication. I've gotten my face cleared up pretty well except for blackheads on my nose and the occasional pustule (usually in the chin/jaw area). My biggest problems are my chest, back, shoulders and neck. I've been able to get them cleared up for short amounts of time, but the acne always comes back. The acne that I get in these areas is painful cystic acne. This is my main reason for beginning Accutane.
I started out 2 days ago on 40 mg. Needless to say so far there aren't any changes or side effects. This is what I plan to keep everyone updated on. Hopefully I can help someone know whether to or not to start on Accutane if it is suggested to them by their doctor, because I had a very hard time making the choice. I am very worried about the whole hair loss thing I keep hearing about, but my dermatologist has convinced me that I shouldn't have to worry about it, and if I do experience hair loss, it will grow back after I'm finished with treatment.
Hopefully I can help a few others be more confident in their decision, whether that's from me having an extremely positive experience or an extremely negative experience!
Stay tuned for updates!
Good luck! I started two days ago too
Hair loss is incredibly rare, so don't worry. Your dermatologist is right. Mine told me to stop worrying when I expressed all my concerns, and said he could tell that I've been doing far too much research for my own good! Just stay healthy and positive-minded.
Thanks! Good luck to you too
I think it's hard to find good sources on the internet because everyone wants to just be negative about it. So hopefully we have positive experiences to tell that can help people who are looking for them!
People get to scared to easily about the "side affects" dont think about em and nothing will happen. Been on for a month and only thing thats annoying me is it kind of turns your skin a hint of red and dryness. But in a year looking back we will all be glad we did it.
Yeah, now that I'm on it I see that I got way too freaked out about the side effects. Thanks for your tip. Not thinking about them until they show and then making adjustments to fix them is the best way to go I think.
Thirteen percent of people taking Accutane® experience thinning hair, though this is usually temporary.
Thanks for the link! Like I said in my previous post, I've experienced some hair shedding, but nothing extreme. Right now I'm not even worried about thinning hair. I'm way too happy with my results so far!